What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 6, 2:26 PM CST, 54 minutes earlier.
Area forecast discussion, Jul 6, 2:26 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
326 PM CDT Fri Jul 6 2018
.SHORT TERM...
/Through tonight/
Scattered showers and thunderstorms will continue to develop
through sunset as a daytime heating interacts with a moist and
unstable atmosphere. The best coverage of storms will be across
the eastern half of the region where moisture is most abundant.
The primary hazards with storms this afternoon/evening will be
damaging downburst winds. Some hail will also be possible but
significant melting through a deep warm layer will keep hail
generally below severe limits. Storms will decrease in coverage
after sunset and should dissipate by mid to late evening.
Otherwise, it will remain warm and humid tonight with overnight
lows in the middle and upper 70s.
79
&&
.LONG TERM...
/Saturday through Friday/
A moist and unstable atmosphere will remain over North and Central
Texas through next week which will keep at least some low
rain/thunderstorm chances in the forecast along with near normal
temperatures.
Upper level high pressure will remain centered over the Four
Corners region Saturday and Sunday while an easterly wave moves
along the Lower Texas Coast. While large scale lift will be weak,
there will be enough instability and moisture for scattered
afternoon showers and thunderstorms with the best coverage across
our Central Texas counties. Deep easterly flow through the
troposphere will keep deep layer shear weak and moisture/precipitable
water values high. Therefore, storms will be brief, scattered in
coverage but fairly efficient rain producers and also capable of
gusty downburst winds. There is still a concern for new fire
starts from lightning strikes, especially across the western half
of the area since fine fuels are cured and abundant. The only
good news on the fire front is that the increase in moisture will
keep slightly cooler temperatures and higher afternoon relative
humidity. Also, prevailing wind speeds will be generally less
than 10 mph (outside of outflow winds from thunderstorms) which
will keep fire spread low.
The upper level ridge will become more elongated and shift
slightly eastward to the Central Plains next week which will keep
North and Central Texas on the unsettled southern side of the
ridge. Several weak waves will translate from east to west across
the region and keep at least low shower and thunderstorm chances
every afternoon next week. The best chances will be across the
east and southeast zones where moisture will be the most abundant.
Temperatures early next week will be close to seasonal normals
but should creep up slightly mid to late week as the upper ridge
amplifies over the Central Plains. It does appear that most areas
will remain below the Century mark through next week.
79
&&
.AVIATION... /Issued 1241 PM CDT Fri Jul 6 2018/
/18Z TAFs/
Concerns: Diurnally driven convection. Gusty outflow winds from
nearby convection causing wind changes.
Afternoon showers and thunderstorms are possible at all the
airports this afternoon, and potentially on Saturday afternoon,
too. Brief heavy downpours, lightning and gusty winds will be
possible with any storms that impact airports through the early
evening hours. Gusty winds may also occur outside of convection
from outflow boundaries, and may also result in sudden wind
shifts.
Otherwise, VFR conditions will occur through the period. The wind
direction will generally be from the northeast with periodic
deviations towards the north and/or east. Wind speeds are
expected to remain less than 11 kts, with the exception of
convective and outflow boundary activity.
JLDunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 78 94 76 92 76 / 40 20 20 30 30
Waco 75 96 73 93 74 / 40 50 40 40 40
Paris 73 91 72 89 72 / 40 20 20 30 30
Denton 76 95 74 93 74 / 30 20 20 20 20
McKinney 77 93 71 92 69 / 40 20 20 30 20
Dallas 80 95 77 94 77 / 40 20 20 30 30
Terrell 77 94 74 92 74 / 40 30 20 40 30
Corsicana 77 94 73 92 73 / 40 50 40 40 40
Temple 74 94 72 91 72 / 40 60 40 50 40
Mineral Wells 74 95 73 93 73 / 40 20 20 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
79/82
Hazardous weather outlook, Jul 6, 2:51 PM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
351 PM CDT Fri Jul 6 2018
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
351 PM CDT Fri Jul 6 2018
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Through Tonight.
There is a chance for thunderstorms across all of North and Central
Texas through this evening. The main thunderstorm hazards will be
strong wind gusts, lightning and brief heavy rain.
For locations west of I-35 that do not receive any rain...there will
be a continued threat for grass fires.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be possible across most or all of North Texas
Saturday through Thursday. The main thunderstorm hazards will be
strong wind gusts, lightning and brief heavy rain.
The grass fire threat will still exist west of I-35...especially for
regions that see little to no rainfall.
.SPOTTER INFORMATION STATEMENT...
Very limited spotter activation will be possible through sunset.
In the hours before
Special weather statement, Jul 6, 12:12 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
112 PM CDT FRI JUL 6 2018
TXZ105-107-123-061845-
Hunt TX-Hopkins TX-Rains TX-
112 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUNT...SOUTHWESTERN
HOPKINS AND RAINS COUNTIES UNTIL 145 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Emory, or 11 miles southwest of Sulphur Springs,
moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Emory, East Tawakoni, Point and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Tawakoni, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3296 9566 3288 9566 3278 9587 3282 9592
3284 9593 3284 9595 3287 9600 3306 9597
3309 9563 3296 9559
TIME...MOT...LOC 1811Z 074DEG 12KT 3299 9569
GodwinSpecial weather statement, Jul 6, 1:10 PM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
210 PM CDT FRI JUL 6 2018
TXZ145-061945-
Hill TX-
210 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HILL COUNTY UNTIL
245 PM CDT...
At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hillsboro, moving southwest at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hillsboro, Whitney and Lake Whitney State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Whitney, get out of the water and move indoors or
inside a vehicle. If you can hear thunder, you are close enough to
be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3185 9729 3184 9733 3187 9738 3189 9738
3189 9736 3190 9737 3193 9744 3197 9738
3198 9738 3199 9741 3203 9743 3201 9747
3202 9749 3213 9713 3197 9703 3184 9728
TIME...MOT...LOC 1910Z 063DEG 28KT 3202 9717
GodwinSpecial weather statement, Jul 6, 1:30 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
230 PM CDT FRI JUL 6 2018
TXZ104-119-120-062000-
Collin TX-Rockwall TX-Dallas TX-
230 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCKWALL...SOUTHEASTERN
COLLIN AND NORTHEASTERN DALLAS COUNTIES UNTIL 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wylie, moving southwest at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Dallas, Plano, Garland, Mesquite, Richardson, Rowlett, Wylie,
Rockwall, Sachse, Murphy, Royse City, Fate, Parker, Mobile City,
Lavon, St. Paul and Nevada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Ray Hubbard, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3308 9642 3296 9632 3282 9663 3301 9676
TIME...MOT...LOC 1929Z 056DEG 18KT 3300 9646
Godwin
Special weather statement, Jul 6, 2:22 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
322 PM CDT FRI JUL 6 2018
TXZ107-123-062045-
Hopkins TX-Rains TX-
322 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOPKINS AND RAINS
COUNTIES UNTIL 345 PM CDT...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Pleasant Grove to 6 miles
northwest of Golden. Movement was west at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Emory and Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3298 9540 3296 9541 3296 9566 3275 9564
3272 9564 3271 9566 3275 9571 3275 9573
3276 9574 3275 9576 3277 9577 3277 9585
3281 9592 3302 9579
TIME...MOT...LOC 2022Z 096DEG 23KT 3293 9554 3277 9567
GodwinSpecial weather statement, Jul 6, 2:56 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
356 PM CDT FRI JUL 6 2018
TXZ146-062130-
Navarro TX-
356 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NAVARRO COUNTY UNTIL 430
PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarro, or near Corsicana, moving west at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Corsicana, Blooming Grove, Dawson, Angus, Barry, Navarro, Frost,
Retreat, Oak Valley, Mildred, Eureka, Richland, Powell, Mertens and
Mustang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3181 9670 3181 9672 3207 9690 3209 9687
3216 9631 3201 9621
TIME...MOT...LOC 2055Z 080DEG 21KT 3206 9638
GodwinSpecial weather statement, Jul 6, 2:57 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
357 PM CDT FRI JUL 6 2018
TXZ133-134-062130-
Ellis TX-Johnson TX-
357 PM CDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON AND WEST CENTRAL
ELLIS COUNTIES UNTIL 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Venus, or near Alvarado, moving west at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Burleson, Cleburne, Midlothian, Keene, Joshua, Alvarado, Venus, Cross
Timber, Rio Vista and Briaroaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3249 9704 3236 9698 3221 9736 3231 9748
3250 9745
TIME...MOT...LOC 2057Z 073DEG 19KT 3242 9710
Godwin